Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 106, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2000, 6:21 PM CST for Caddo Parish, Louisiana. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 29, 2000, 6:21 PM CST (00:21 UTC)
- Expired
- Mar 29, 2000, 7:15 PM CST
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 10 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 6:35 PM CST | Hail 0.75 | Shreveport, LA | |
| Mar 29, 7:02 PM CST | Hail 0.75 | Shreveport, LA | |
| Mar 29, 7:13 PM CST | Hail 0.75 | Shreveport, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 1:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 300022 SVRSHV LAC017-300115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 621 PM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CADDO PARISH IN LOUISIANA * UNTIL 715 PM CST * AT 621 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BLANCHARD...OR ABOUT 10 MILES WEST OF SHREVEPORT...MOVING EAST AT 25 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CADDO PARISH IN LOUISIANA UNTIL 715 PM CST. LAT...LON 3262 9397 3245 9403 3235 9366 3263 9377
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:50 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 29, 2:50 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CST WED MAR 29 2000
WILL TRY TO BE EARLY TO BE AVAILABLE FOR EVENT. WEATHER ON THURSDAY
GOOD EXCEPT MAYBE MORNING SHOWERS. WEATHER FROM LATE THIS AFTERNOON
THROUGH TONIGHT BAD. TORNADO WATCH IN EFFECT. WILL AGAIN PASS ON A
FLASH FLOOD WATCH. MODEL POPS ARE NOT REFLECTING THE SITUATION...
HENCE MODEL TEMPS ARE LIKELY SUSPECT EARLY ON. THE JET MAX...THE
WARM FRONT...THE DRY LINE...SURFACE BASED INSTABILITY...ALL ARE
INGREDIENTS COMING TOGETHER FOR THE EVENT.
EXTENDED MAY SEE A BREAK IN RAIN CHANCES FOR MONDAY...MAY JUST GO
WITH AN OPTIMISTIC PARTLY CLOUDY. 17
EARLY PRELIMS SUBJECT TO CHANGE...
SHV 55/74/51/74/54 6112
MLU 53/72/49/75/53 6201
TXK 53/70/48/73/50 5202
TYR 53/75/53/74/55 4012
LFK 57/77/54/75/57 4012
.SHV...TORNADO WATCH EFFECTIVE TIL 8 PM CST FOR NE TX..NW LA..SW AR..
AR 070>072...
LA 001>004-010>012-017-018...
TX 096-097-108>112-124>126-136>138-149>153-166-167In the hours before
Special weather statement, Mar 29, 2:13 PM CST, 4 hours 8 minutes before
ARZ070>072-LAZ001>004-010>012-017-018-TXZ096-097-108>112-124>126- 136>138-149>153-166-167-292100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 213 PM CST WED MAR 29 2000 ...A PARTICULARLY DANGEROUS WEATHER EVENT MAY BE TAKING SHAPE FOR NORTHEAST TEXAS...PORTIONS OF SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA... A TORNADO WATCH IS IN EFFECT UNTIL 800 PM CST FOR NORTHEAST TEXAS... ALONG AND TO THE EAST OF A LINE FROM CLARKSVILLE TO RUSK...FOR SOUTHWEST ARKANSAS FROM TEXARKANA EASTWARD TO MAGNOLIA...AND NORTHWEST LOUISIANA...ALONG AND WEST OF A LINE FROM MANY...TO NATCHITOCHES...TO HOMER. THE INGREDIENTS FOR A PARTICULARLY EXPLOSIVE WEATHER SITUATION ARE DEVELOPING OVER NORTH CENTRAL AND NORTHEAST TEXAS. THUNDERSTORMS ARE PRESENTLY DEVELOPING FROM SULPHUR SPRINGS SOUTHWEST TO CORSICANA. AS THE AFTERNOON GOES ON...THESE THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY...AND WILL MOVE EASTWARD INTO THE WATCH AREA. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE... PRODUCING LARGE HAIL AND STRONG...DAMAGING WINDS...WHILE THE STRONGER THUNDERSTORMS MAY INTENSIFY TO THE POINT WHERE THEY WILL PRODUCE TORNADOES. RESIDENTS IN AND NEAR THE TORNADO WATCH SHOULD PAY CLOSE ATTENTION TO THE THESE THUNDERSTORMS...AS THEY APPROACH FROM THE WEST... REVIEW THEIR SAFETY PLANS...LISTEN FOR ANY WARNINGS FOR THEIR AREA...AND BE READY TO TAKE QUICK ACTION TO PROTECT THEMSELVES.
Local storm report, Mar 29, 2:51 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0150 AM GILMER TX 70 MPH TSTM GUST
03/29/00 UPSHUR STEEL ROOF BLOWN OFF
BUILDING 1 BLOCK FROM
COURTHOUSE. WAREHOUSE AT
INTERSECTION OF CASS ST
AND RAILROAD WAS HEAVILY
DAMAGED.
NNNNLocal storm report, Mar 29, 5:25 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0450 PM 15 W ATLANTA TX 1 INCH HAIL
03/29/00 CASS REPORTED BY AMATEUR RADIO
SPOTTERS
0517 PM WOODLAWN TX 1.75 INCH HAIL
03/29/00 HARRISON REPORTED BY AMATEUR RADIO
SPOTTERSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:15 PM CST | Tornado Warning | SHV | Bossier | 30 min |
| Mar 29, 6:55 PM CST | Severe Thunderstorm Warning | SHV | Webster | 50 min |
| Mar 29, 7:00 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 30 min |
| Mar 29, 7:29 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 46 min |
| Mar 29, 8:28 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Winn | 47 min |
| Mar 29, 9:10 PM CST | Severe Thunderstorm Warning | SHV | Winn | 50 min |
| Mar 29, 10:32 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.